Ask a doctor

Botox for Frown Lines and Brow Droop?

I am 28 and went for Botox for my first time to treat the 11's only. My Dr (board certified plastic surgeon) said he treated me with only 10 units (which I was happy to start with.) Its been about 4 days and for the past two days I've noticed that my right brow is slightly lowered causing eyelid hooding, while the other brow appears raised and Spock-like. I'm surprised at my inability to mce my right brow and the droop from such little Botox- is this normal? Anything I can do?

Doctor Answers (10)

Botox can take up to two weeks to create its effect

+1

your ultimate result might be very good as it can take two weeks to show itself. The asymmetry could be related to a different muscle mass on one side vs. the other. Unfortunately, it usually isn't the case with droops that they correct themselves until around three months or more.


Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Botox for frown lines and development of brow droop

+1

Botox is a terrific treatment for frown lines with an incredibly high satisfaction rate. I think its important to be patient as often things will even out between 1-2 weeks after the injection. Regardless, make sure to book back to see your doctor 2 weeks after your injection just in case anything remains to be corrected. Every person is different, and your follow-up will allow your doctor to get to know your skin and muscles better, so that your results are even better the next time. Dr. Benjamin Barankin, Toronto Dermatology Centre.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

Botox to the forehead can be tricky

+1

Botox for horizontal lines of the forehead can be tricky.  Placing Botox in the middle areas of the brow causes the lateral part to be elevated.  Botox in the later part of the brows causes the middle part to be elevated.  Botox all the across the forehead causes the brows to droop and become lower, giving a “sad” appearance.  This is because the muscles elevating the eyebrows can be paralyzed with a small amount of Botox and can change the appearance of the forehead negatively. 

James Carraway, MD
Virginia Beach Plastic Surgeon
4.0 out of 5 stars 4 reviews

You might also like...

Brow asymmetry and Droop after Frown Line Botox

+1

Botox is a great option, especially for younger patients, to rejuvenate and freshen the face. Botox help reduce wrinkles by relaxing muscles. One should not be able to necessarily tell that a person has had Botox treatment.

Sometimes, the Botox may travel a bit beyond the planned treatment area or works too well resulting in droopy eyebrows or eyelids. Fortunately, the facial muscles recover with time. Other than waiting, some patients actually benefit from receiving more Botox to help balance the face and asymmetry. Speak with your Botox specialist to help determine appropriate options for you. Best of luck.

Dr. Chaboki

 

Houtan Chaboki, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 52 reviews

Botox and symmetry

+1

It is common when we treat the glabellar muscle/11s/frown lines, for the lateral eyebrows to raise naturally as your body adujsts to the botox.  If that does not look good, it is very easy to fix with a little more botox above the eyebrow.  See your doctor and ask them about correcting it.  Also it can take up to 2 weeks to see the full effects of botox so give it a little time. 

Rebecca Baxt, MD
Paramus Dermatologist
5.0 out of 5 stars 5 reviews

Botox for frown lines

+1

Try to be patient since everything may even out.  See your surgeon 10 to 12 days after your injections to be reassessed.   He should be able to balance your eyebrows.  Everyone loves Botox for the frown lines and I'm sure you will also.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Botox Effects

+1

1.) Do nothing for 1 week.

2.) If Spock is still present, a small drop of Botox at the apex of the arch will correct it.

3.)The dropped brow can be elevated by treating the orbicularis muscle just beneath the lowered brow.

William M. Ramsdell, MD
Austin Dermatologic Surgeon
4.5 out of 5 stars 2 reviews

First, you were treated with a tiny amount of BOTOX.

+1

What you are describing is an unbalance treatment.  It is possible to rebalance the treatment but that really requires a very experienced injector.  The brow issue should not last very long given how little BOTOX you received.  I advise letting it wear off and find a new injector.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Botox and Brow Droop

+1

Without seeing before and after pictures or examining you in person, it is difficult to give you specific advice, since the amount of Botox needed and the location of injections really has to be customized for the patient.  However, as you know, Botox works by blocking muscle action.  So the side with the "spock eye" look either had stronger muscles to start with or incorporated less Botox during the injections.  The side with the drooping eyebrow likely had less muscle strength to start with or received more Botox than the contralateral side.  You are only a few days after your injections, so I would recommend waiting a full week to 10 days before having any additional injections as sometimes it takes several days for the Botox to completely incorporate and the face to reach a new balance.  If there is still asymmetry after that time, then I would suggest additional Botox treatment above the brow with the "spock eye" look and in the crow's feet area of the brow that is ptotic.  This may help restore more symmetry.  

 

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Botox for Frown Lines and Brow Drop - post a photo please

+1

Can we see a photo? Botox can take up to about 10 days for full effects so I wouldn't go adjusting things yet until you can see how all the muscles are affected. 10 units is a very low number of units to treat the glabella area (11s); a minimum of 20 units is usually recommended for this area. That being said if the frontalis muscle was injected, depending upon injection site and your muscle structure, that is most likely causing the hooding and brow drop.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.